Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 23, 2000, 9:09 PM EDT for Washington County, Ohio. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2000, 9:09 PM EDT (01:09 UTC)
- Expired
- May 23, 2000, 9:30 PM EDT
- In force
- 21 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Washington County, OH
The radar
The Charleston,WV radar (KRLX), 129 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 7:45 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
450 WUUS51 KRLX 240108 SVRCRW OHC167-240130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 909 PM EDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WASHINGTON COUNTY IN OHIO... * UNTIL 930 PM EDT... * AT 908 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF BELPRE... MOVING SOUTHEAST AT 30 MPH. * SOME COMMUNITIES WHICH MAY BE AFFECTED BY THIS STORM ARE... BELPRE... CONSTITUTION... 99 <<< CALL TO ACTION >>> GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. .END/CL N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:30 PM EDT, 6 hours 39 minutes earlier.
Area forecast discussion, May 23, 2:30 PM EDT, 6 hours 39 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-KYZ101> 103-105-VAZ003-004-240845- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 230 PM EDT TUE MAY 23 2000 NO SURPRISES SO FAR THIS AFTN. WEAKENING SFC TROF MOVING INTO ERN INDIANA ON SW TO SRN IL AND SRN MO AT 18Z. BEST INFLOW AND INSTABILITY SRN IL INTO WRN KY. IN OUR VCNTY - FEW SHWRS AND TSTMS LATE THIS AFTN AND THIS EVENING FROM UPPER AIR TROF AND THE APPROACHING WEAK SFC TROF. AT FIRST THOUGHT - U WOULD THINK CHANCE OF PCPN ONLY THIS EVENING - BUT DO NOT LIKE THE NOSE OF STRONG JET STREAKING SE BRINGING THE LAYERS CLOUDS INTO STL VCNTY FROM NW AT 18Z. THIS MAY HELP TRIGGER A LATE NIGHT TRW/RW IN SRN COUNTIES. SO WILL LEAVE THE CHC POP ALL NIGHT. JUST FIRST HALF OF NIGHT IN NORTH. THE STRONG FLOW FOR LATE MAY ON WED STILL HAS US CONCERNED ABOUT GUSTY TRWS ON WED AFTN/EVENING. STRONGEST FLOW TO OUR NORTH. WILL INCLUDE AN AVERAGE WIND AROUND 15-20 MPH DURING DAY. NGM MOS DEW POINTS DO NOT APPEAR HIGH ENOUGH...THINKING HIGHEST DEW POINTS IN PKB-CRW-HTS REGION WED AFTN...IN THE 64-68 DEG RANGE. WILL BASE FCST ON CD FRONT MOVING THROUGH SLOWER THAN WE THOUGHT EARLIER-BASICALLY SLIDING THRU CRW LATE WED NGT. STILL DRY ON THU. QUESTION IN EXTENDED - HOW QUICKLY WILL MOISTURE LIFT BACK NORTHEAST FROM THE TN VLY ON FRIDAY? EXTENDED FCSTR WILL LEAVE FRIDAY DRY FOR NOW. COOLEST TEMPS THU NGT. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / BATTY
In the hours before
Local storm report, May 23, 6:33 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
633 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM BRIDGEPORT WV 1.75 INCH HAIL
05/24/00 HARRISON REPORTED BY MOTORIST ON
INTERSTATE 79
0550 PM TYGART JCT WV .88 INCH HAIL
05/24/00 BARBOUR LARGEST WAS THE SIZE OF
NICKELS.
0610 PM MONTROSE WV .75 INCH HAIL
05/24/00 RANDOLPH
NLocal storm report, May 23, 7:28 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
728 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM SHINNSTON WV .88 INCH HAIL
05/24/00 HARRISON
0708 PM MEADLAND WV .75 INCH HAIL
05/24/00 TAYLOR
0708 PM ROSEMONT WV .75 INCH HAIL
05/24/00 TAYLOR
NLocal storm report, May 23, 8:33 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
833 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM BRIDGEPORT WV 1.75 INCH HAIL
05/24/00 HARRISON REPORTED BY MOTORIST ON
INTERSTATE 79
0550 PM TYGART JCT WV .88 INCH HAIL
05/24/00 BARBOUR LARGEST WAS THE SIZE OF
NICKELS.
0610 PM MONTROSE WV .75 INCH HAIL
05/24/00 RANDOLPH
0700 PM SHINNSTON WV .88 INCH HAIL
05/24/00 HARRISON
0708 PM MEADLAND WV .75 INCH HAIL
05/24/00 TAYLOR
0708 PM ROSEMONT WV .75 INCH HAIL
05/24/00 TAYLOR
0725 PM ARDEN WV .75 INCH HAIL
05/24/00 BARBOUR
0825 PM MERCERVILLE OH .75 INCH HAIL
05/24/00 GALLIA
NLocal storm report, May 23, 8:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
850 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM GLENWOOD WV 1 INCH HAIL
05/24/00 MASON
NThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:03 PM EDT | Tornado Warning | RLX | Morgan | 32 min |
| May 23, 8:34 PM EDT | Tornado Warning | RLX | Washington | 31 min |
| May 23, 9:06 PM EDT | Flash Flood Warning | RLX | Perry | 119 min |
| May 23, 10:36 PM EDT | Flash Flood Warning | RLX | Perry | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.